How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Johnny Ray Ellison Your Own Question
Dr. Johnny Ray Ellison
Dr. Johnny Ray Ellison, Board Certified Physician
Category: Medical
Satisfied Customers: 4
Experience:  25 years of Experience in Family Medicine, Occupational Medicine, and Osteopathic Manipulation
25169005
Type Your Medical Question Here...
Dr. Johnny Ray Ellison is online now
A new question is answered every 9 seconds

What is the best medication for neurotrophy My feet are very

Customer Question

What is the best medication for neurotrophy? My feet are very sensitive and have a tingling sensation.
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Johnny Ray Ellison replied 7 years ago.

Have you had any tests performed for your foot pain?

Are you taking any medications for any other health or medical Problems?

Customer: replied 7 years ago.
My feet tingle and sting especially when I first get up in the morning. This weekend I was in Las Vegas and was on my feet a great deal and my feet felt like they were on fire!
Expert:  Dr. Johnny Ray Ellison replied 7 years ago.

Do you take any other Medicines?

Are you diabetic?

Customer: replied 7 years ago.
My feet burn and tingle, seems like the nerves in my feet are hype sensitive. Both my sisters suffer from this condition. What medications are available to help with this issue? My sister took one medication that promised weight gain. I will not take any medication that will make me gain weight. I am 53 years old, I work out about 5 times a week and am very active besides my work outs. I am presently not on any medications and wonder if there is a medication that can help me with the feet pain without any side effects?
Expert:  Dr. Johnny Ray Ellison replied 7 years ago.

First, I would advise some testing to prove that it is neuropathy, Your doctor can order a test called an EMG, which would confirm the diagnosis.

The two drugs used for perpheral neuropathy is Gabapentin, the second is Lyrica. Both are related meds and can help considerably on improving the symptoms, but both can occassionaly cause weight gain, swelling, and dizziness.

I hope this helps you, and best wishes!

 

Customer: replied 7 years ago.
I don't want to take a drug hat causes weight gain. Any other ideas?
Expert:  Dr. Johnny Ray Ellison replied 7 years ago.
Topical medications, such as Capsicin Cream, can help without the side effects of oral meds. Alternative therapies, such as acupuncture, may help.
Customer: replied 7 years ago.

Do I need a perscription for the Capsicin cream?

 

 

 

 

 

 

 

Expert:  Dr. Johnny Ray Ellison replied 7 years ago.

You can buy it under the brand name Zostrix, or Zostrix HP.

But note: it may take time (a week or so) to kick in. It may cause a little burning when you start to use it, as it is a cayanne pepper extract. Be sure to read and follow the directions on the label. It is also used for joint and muscle pain as well.

Dr. Johnny Ray Ellison and 7 other Medical Specialists are ready to help you
Customer: replied 7 years ago.

Thanks.

 

Pam Underwood

Expert:  Dr. Johnny Ray Ellison replied 7 years ago.
your welcome!

Related Medical Questions